Nebraska, 2017Hail and Damaging Winds in Nebraska, June 26 to 27, 2017
June 26 to 27, 2017 · NWS LBF · 41 events in 10 counties and zones
A warm front situated along the high plains combined with a shortwave aloft to bring numerous thunderstorms, many of which were severe, to a large part of western and north central Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $214,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front situated along the high plains combined with a shortwave aloft to bring numerous thunderstorms, many of which were severe, to a large part of western and north central Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 26, 5:49 PM CST, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 26, 5:49 PM CST, 4 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
649 PM CDT Mon Jun 26 2017
.SHORT TERM...(This evening through Tuesday)
Issued at 304 PM CDT Mon Jun 26 2017
Dry conditions are forecast tonight with mostly clear skies this
evening, then an increase to partly cloudy skies after midnight
southwest and central areas. High res computer models show the
area dry with any showers or thunderstorms focused in Kansas.
The upper ridge flattens out to near zonal Tuesday as a closed low
in Alberta Canada and upper trough in the Pacific Northwest moves
east. Good moisture return with dewpoints rising into the lower
60s central and east. South winds will increase to 20 to 30 mph
with gusts to 35 mph. A lead shortwave trough will move into the
Nebraska Panhandle Tuesday afternoon, to trigger thunderstorms in
the western Sandhills Tuesday afternoon. Most unstable capes reach
around 2500 j/kg just east of highway 61. Strong deep layer shear
up to 50 kts will be supportive of multicells or supercells
capable of very large hail and damaging wind gusts west of a line
from Cody through Sutherland prior to 7 pm cdt.
.LONG TERM...(Tuesday night through Monday)
Issued at 304 PM CDT Mon Jun 26 2017
The thunderstorms will congeal into a few convective complexes as
the storms encounter the nose of a 40 to 50 kt low level jet over
southwest into central Nebraska. A slight risk for severe
thunderstorms is forecast for all of north central Nebraska with
large hail and wind damage. The prospects of much needed
widespread rainfall is favorable. Heavy rainfall also possible,
especially with any mcs which may develop.
Thunderstorms chances return Wednesday night and persist through
Sunday across portions of the forecast area as the upper low in
Alberta/Saskatchewan drops southeast into the Great Lakes Region
by Saturday and Sunday. The best chances for thunderstorms is for
Thursday/Thursday evening, then again Saturday and Sunday
afternoon and evening. Severe storms look possible again
Thursday. Highs will range mainly in the 80s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 645 PM CDT Mon Jun 26 2017
Clearing skies expected over most of western Nebraska with high
pressure to the northeast. Southerly winds will bring stratus into
southwest Nebraska through the early onring hours between KIML and
KLBF. Low level wind shear will be possible over northern Nebraska
with a strong low level southerly jet at KVTN through the early
morning. Strong southerly flow with gusts over western Nebraska
ahead of a cold front heading towards the region.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Power
Hazardous weather outlook, Jun 26, 2:45 PM CST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
345 PM CDT Mon Jun 26 2017
NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
345 PM CDT Mon Jun 26 2017 /245 PM MDT Mon Jun 26 2017/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...TONIGHT.
Hazardous weather is not expected through tonight.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
There is a slight risk for severe thunderstorms after 4 pm cdt
Tuesday afternoon for area west of a line from Cody to Imperial,
and Tuesday night across the entire outlook area. Large hail,
damaging winds, and heavy rainfall are all possible.
Thunderstorm chances then continue Wednesday night through
Sunday. Thursday to Thursday night looks to be the next window
for both greater coverage of thunderstorms and the possibility of
strong or severe thunderstorms. Otherwise, confidence is low in
the remainder of the period regarding possible strong or severe
thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
Roberg
Thunderstorm Wind, Cherry
- When
- June 26, 10:31 PM CST
- Where
- Cherry County, 7.19 mi NE of Brownlee
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.360, -100.530
Hail, Sheridan
- When
- June 27, 3:40 PM MST
- Where
- Sheridan County, 6.24 mi N of Hay Spgs
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.770, -102.690
Hail, Sheridan
- When
- June 27, 4:00 PM MST
- Where
- Sheridan County, 9.11 mi S of White Clay
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.870, -102.560
Hail, Deuel
- When
- June 27, 4:27 PM MST
- Where
- Deuel County, 7.58 mi NNE of Chappell
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.200, -102.410
Hail, Garden
- When
- June 27, 4:27 PM MST
- Where
- Garden County, 0.86 mi SW of Oshkosh
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.410, -102.340
Thunderstorm Wind, Keith
- When
- June 27, 5:16 PM MST
- Where
- Keith County, 4.22 mi W of Keystone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.210, -101.660
Thunderstorm Wind, Lincoln
- When
- June 27, 7:08 PM CST
- Where
- Lincoln County, 0.69 mi S of Hershey
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.160, -101.000
Thunderstorm Wind, Lincoln
- When
- June 27, 7:16 PM CST
- Where
- Lincoln County, 4.18 mi N of North Platte
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.210, -100.770
Thunderstorm Wind, Lincoln
- When
- June 27, 7:21 PM CST
- Where
- Lincoln County, 4.18 mi N of North Platte
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.210, -100.770
Thunderstorm Wind, Lincoln
- When
- June 27, 7:26 PM CST
- Where
- Lincoln County, 3.9 mi WSW of North Platte
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.850
Large bay window blown out of home.
Thunderstorm Wind, Lincoln
- When
- June 27, 7:27 PM CST
- Where
- Lincoln County, 3.46 mi NE of North Platte
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.190, -100.740
Thunderstorm Wind, Lincoln
- When
- June 27, 7:30 PM CST
- Where
- Lincoln County, 3.46 mi SE of Hershey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 41.130, -100.960
Thunderstorm Wind, Lincoln
- When
- June 27, 7:30 PM CST
- Where
- Lincoln County, 4.84 mi N of (Lbf)bird Fld North
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.200, -100.680
Tree branches down. One branch was 8 inches in diameter.
Thunderstorm Wind, Logan
- When
- June 27, 7:30 PM CST
- Where
- Logan County, 8.5 mi WSW of Stapleton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.430, -100.670
Thunderstorm Wind, Lincoln
- When
- June 27, 7:32 PM CST
- Where
- Lincoln County, 1.56 mi W of (Lbf)bird Fld North
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.130, -100.710
Thunderstorm Wind, Lincoln
- When
- June 27, 7:38 PM CST
- Where
- Lincoln County, 18.18 mi NNE of (Lbf)bird Fld North
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.360, -100.510
Eight to ten inch diameter tree branches down.
Thunderstorm Wind, Lincoln
- When
- June 27, 7:40 PM CST
- Where
- Lincoln County, 17.58 mi NNE of (Lbf)bird Fld North
- Measured
- 91 kt (105 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.350, -100.510
Thunderstorm Wind, Lincoln
- When
- June 27, 7:40 PM CST
- Where
- Lincoln County, 19.19 mi NNE of Keith
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.360, -100.450
Shed destroyed. The bottom plate was nailed down, but the studs looked partially rotted.
Thunderstorm Wind, Lincoln
- When
- June 27, 7:41 PM CST
- Where
- Lincoln County, 22.11 mi NNE of Maxwell
- Measured
- 103 kt (119 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.370, -100.350
One quarter mile of new power poles snapped. One was anchored down by a connection to a pivot.
Thunderstorm Wind, Lincoln
- When
- June 27, 7:42 PM CST
- Where
- Lincoln County, 15.76 mi NNE of Brady
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.250, -100.290
Flipped an empty pivot trailer. Metal building sustained damage to sliding doors and had the sky lights popped out and carried away.
Thunderstorm Wind, Lincoln
- When
- June 27, 7:43 PM CST
- Where
- Lincoln County, 20.99 mi NNE of Brady
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.320, -100.250
Wood power poles leaning over.
Thunderstorm Wind, Logan
- When
- June 27, 7:45 PM CST
- Where
- Logan County, 5.55 mi S of Logan
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.420, -100.310
Damage to a MBS building, power poles down, and large water tanks blown over. One of the power poles was snagged by a car and was drug one half mile on highway 92.
Thunderstorm Wind, Logan
- When
- June 27, 7:45 PM CST
- Where
- Logan County, 3.79 mi SSE of Logan
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.450, -100.270
Empty 5th wheel camper was blown over and pushed into the corner of a home causing damage to the siding and a roof overhang. An anchored wooden swing set was also blown over. Basket ball hope with a weighted base blown 20 yards.
Thunderstorm Wind, Custer
- When
- June 27, 7:46 PM CST
- Where
- Custer County, 1.25 mi WNW of Arnold
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.440, -100.220
Several 10 inch limbs down from softwood trees.
Thunderstorm Wind, Custer
- When
- June 27, 7:47 PM CST
- Where
- Custer County, 0.86 mi SE of Arnold
- Measured
- 76 kt (87 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.420, -100.190
Large healthy cottonwood tree snapped at the base.
Thunderstorm Wind, Custer
- When
- June 27, 7:47 PM CST
- Where
- Custer County, 0.52 mi W of Arnold
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.430, -100.210
Several large 10 to 12 inch in diameter tree limbs down. One dented a horse trailer and one fell on a power line.
Thunderstorm Wind, Custer
- When
- June 27, 7:48 PM CST
- Where
- Custer County, 0.86 mi SE of Arnold
- Measured
- 91 kt (105 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.420, -100.190
Several large softwood trees uprooted or snapped at the trunk.
Thunderstorm Wind, Custer
- When
- June 27, 7:49 PM CST
- Where
- Custer County, 1.7 mi ENE of Arnold
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.440, -100.170
Roof and decking peeled back on a well built home.
Thunderstorm Wind, Custer
- When
- June 27, 8:00 PM CST
- Where
- Custer County, 1.7 mi ESE of Arnold
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -100.170
Pivot overturned, numerous trees down, and a 100 x 80 foot building partially destroyed.
Thunderstorm Wind, Custer
- When
- June 27, 8:00 PM CST
- Where
- Custer County, 7.58 mi WSW of Callaway
- Measured
- 80 kt (92 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 41.250, -100.060
Cooperative observer reported gust.
Thunderstorm Wind, Custer
- When
- June 27, 8:00 PM CST
- Where
- Custer County, 1.7 mi ESE of Arnold
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -100.170
Reported by emergency management.
Thunderstorm Wind, Custer
- When
- June 27, 8:00 PM CST
- Where
- Custer County, 0.86 mi SE of Arnold
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.420, -100.190
Building damaged and power poles down.
Thunderstorm Wind, Custer
- When
- June 27, 8:13 PM CST
- Where
- Custer County, 0.52 mi E of Anselmo
- Measured
- 76 kt (87 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.620, -99.860
Numerous trees uprooted and a large building damaged.
Thunderstorm Wind, Custer
- When
- June 27, 8:13 PM CST
- Where
- Custer County, 2.08 mi SE of Anselmo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 41.600, -99.840
Reported by cooperative observer.
Thunderstorm Wind, Custer
- When
- June 27, 8:31 PM CST
- Where
- Custer County, 0.86 mi NE of Broken Bow
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.410, -99.640
Thunderstorm Wind, Custer
- When
- June 27, 8:41 PM CST
- Where
- Custer County, 0.69 mi S of Gates
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.620, -99.630
Thunderstorm Wind, Cherry
- When
- June 27, 9:05 PM CST
- Where
- Cherry County, 42.95 mi S of Irwin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.260, -102.010
Hail, Wheeler
- When
- June 27, 9:38 PM CST
- Where
- Wheeler County, 15.35 mi NNW of Bartlett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.080, -98.680
Thunderstorm Wind, Hooker
- When
- June 27, 8:48 PM MST
- Where
- Hooker County, 4.67 mi W of Mullen
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.040, -101.120
Reported by law enforcement.
Thunderstorm Wind, Wheeler
- When
- June 27, 10:00 PM CST
- Where
- Wheeler County, 12.7 mi NNW of Bartlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.060, -98.600
Thunderstorm Wind, Cherry
- When
- June 27, 10:31 PM CST
- Where
- Cherry County, 7.19 mi NE of Brownlee
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.360, -100.530
Department of roads site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in New Mexico, June 26, 2017$1.0 million · 2.5 in hail · 11 events
- Tornado and Hail in Kansas, June 26, 2017$109,000 · EF0 · 16 events
- Flash Flooding in Louisiana, June 26 to 29, 2017$150,000 · 5 events
- Hail in Nebraska, June 26, 2017$165,000 · 1.75 in hail · 1 event
- Flooding and Hail in Florida, June 26, 2017$88,000 · 50 kt wind · 10 events
- Damaging Winds in Washington, June 26 to 27, 2017$90,000 · 61 kt wind · 4 events
- Hail in Kansas, June 26, 20172.75 in hail · 12 events
- Lightning Strike in Florida, June 26, 20171 injured · $5,000 · 1 event
- Hail in Colorado, June 26, 2017$5,000 · 2 in hail · 5 events
- Flash Flood and Hail in Oregon, June 26, 2017$2,000 · 1.75 in hail · 5 events
- Hail in Colorado, June 26, 20171.75 in hail · 5 events
- Waterspouts in Lake Erie, June 26, 20174 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 710433, 710176, 710177, 710178, 710179, 710435, 710436, 710438, 710439, 710184, 710440, 710185, 710442, 710444, 710445, 710447, 710186, 710187, 710188, 710191, 710192, 710193, 710194, 710195, 710196, 710197, 710199, 710200, 710201, 710450, 710452, 710453, 710202, 710454, 710456, 710457, 710458, 710432, 710459, 710461, and more.